Thunderstorm Wind, Colleton
- When
- August 4, 6:20 PM EST to 6:30 PM EST
- Where
- Colleton County, 3 mi S of Canadys
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.000, -80.617
Thunderstorms winds knocked down trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 4, 5:38 PM EST, 42 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 638 PM EDT THU AUG 4 2005 .UPDATE...WILL BE UPDATING INLAND ZONES TO INCREASE RAIN CHANCE THIS EVENING. STORMS STILL GOING STRONG WITH ADDITIONAL BOUNDARY INTERACTIONS EXPECTED OVER THE NEXT FEW HOURS. CONDITIONS WILL REMAIN DRY ALONG THE COAST. && .SHORT TERM /TONIGHT THROUGH SATURDAY/...SOME ISOLATED CONVECTION STARTING TO FIRE ALONG WEAK SFC CONVERGENCE AXIS FROM ERN NC SWD INTO THE SC MIDLANDS. EXPECT THIS BNDRY TO REMAIN INLAND THIS EVE WITH DRY CONDITIONS OVERNIGHT AND LOWS 70 TO 75. THERE COULD BE SOME PATCHY LIGHT FOG AGAIN BUT DO NOT THINK IT WILL BE ENOUGH TO MENTION IN ZFP. THE SFC HIGH CURRENTLY CENTERED OVER THE APLCN MTNS WILL SHIFT OFF THE COAST FRI ALLOWING A FRNTL BNDRY TO APPROACH FROM THE NW. HOWEVER...NAM CONTINUES TO SHOW RIDGING DOWN THE COAST INTO THE AREA AND THUS KEEPS THE FRNT WELL TO OUR N WHILE ALSO KEEPING MOST OF THE MOISTURE TO OUR S. AT LEAST NOW THE NAM ALSO DEVELOPS A SFC LOW ALONG THE GULF COAST LIKE THE GFS HAS BEEN SHOWING. HOWEVER...RIDGING AT THE SFC AND ALOFT OVER THE SERN SEABOARD SHOULD KEEP THINGS MAINLY DRY THROUGH SAT. BEST RAIN CHCS WOULD BE ACROSS SE GA CLOSER TO THE DEEPER MOISTURE BUT ONLY ISOLATED ACTIVITY IS EXPECTED AT BEST. HIGH TEMPS SHOULD REACH THE LOWER 90S AWAY FROM THE COAST THE NEXT FEW DAYS. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...HIGH PRES EXPECTED TO REMAIN ENTRENCHED OFF THE MID-ATLC COAST SAT NIGHT THROUGH WED...BEFORE BEING PINCHED OFF BY AN APPROACHING NRN STREAM FRONT. A GENERAL SELY LLVL FLOW WILL PREVAIL DURING THE DAYTIME PERIODS WITH A SLIGHT VEERING TO S OR SSW AT NIGHT. WILL MAINTAIN CLIMATOLOGICAL DIURNAL POPS...WITH ISO OR SCATTERED INLAND DURING THE DAY AND VICE-VERSA AT NIGHT. POPS MAY BE SLIGHTLY HIGHER ON THURSDAY... DEPENDING ON THE SOUTHWARD MOVEMENT OF THE FRONTAL SYSTEM. ODDS ARE AGAINST IT GETTING MUCH FARTHER SOUTH THAN WRN/CENTRAL SC WITH SUCH A NEUTRAL UPPER PRESSURE PATTERN. && .MARINE...SFC HIGH PRES OVER THE APLCN MTNS TO MOVE OFF THE COAST TONIGHT AND REMAIN THERE THROUGH THE WKND. THIS WILL KEEP MORE OF AN ONSHORE FLOW OVER THE AREA BUT WITH A CONTINUED WEAK PRES GRAD...EXPECT WINDS TO BE AOB 15 KT. TS HARVEY CONTINUES TO MOVE E OVER THE OPEN ATLC NEAR BERMUDA WITH DECREASING EFFECTS ON OUR COASTAL AREA WITH TIME. SEAS MAY INCREASE SLIGHTLY THROUGH THE WEEKEND DUE TO PERSISTENT ONSHORE FETCH BUT SHOULD REMAIN AOB 4 FT. && .AVIATION...OUTSIDE OF SOME HAZE AT KCHS THIS AFTN AND POSSIBLE LIGHT FOG EARLY TOMORROW MORNING WITH MVFR VSBYS...VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HR. PRECIP CHANCES NOT HIGH ENOUGH AT EITHER TERMINAL TO WARRANT MENTION IN 18Z TAFS BUT WILL CONTINUE TO MONITOR. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && RJB/JRL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 315 AM EDT THU AUG 4 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-051200- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 315 AM EDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE THE SAVANNAH RIVER AT CLYO. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT BE REQUIRED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 601 PM EDT THU AUG 4 2005 SCZ045-042245- BERKELEY- 601 PM EDT THU AUG 4 2005 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 645 PM EDT... AT 601 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTH OF JUDGE TOWN...OR ABOUT 8 MILES NORTHWEST OF SAINT STEPHEN...MOVING SOUTHWEST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND RUSSELLVILLE...PINEVILLE...JUDGE TOWN...WILSONS LANDING... EADYTOWN...PRIOLEAU...MOOREFIELD...CROSS CROSS ROADS AND CROSS THROUGH 645 PM EDT. THIS STORM WILL ALSO AFFECT THE SOUTHERN END OF LAKE MARION AND THE NORTHWESTERN PART OF LAKE MOULTRIE. FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH AND PEA SIZE HAIL CAN BE EXPECTED WITH THESE STORMS. THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE. YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 703 PM EDT THU AUG 4 2005 SCZ043-044-050000- DORCHESTER-INLAND COLLETON- 703 PM EDT THU AUG 4 2005 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON COUNTY THROUGH 800 PM EDT... AT 703 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHEAST OF SIDNEY...OR ABOUT 10 MILES SOUTHEAST OF SAINT GEORGE...MOVING SOUTHWEST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND TEXAS...PREGNALL...GROVER...SIDNEY...HIOTTS... ROUND O...CANADYS...SPRINGTOWN...WILLIAMS AND WALTERBORO THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The Charleston,SC radar (KCLX), 55 km away, was scanning. The volume nearest the first event began at 23:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorms winds knocked down trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2005Every state in 2005This day in weather historyWarnings in South Carolina, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473442.